Alert archive / California / Wind Advisories in 2014
Wind Advisory 34, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 25, 2014, 8:19 PM PDT for 4 counties in California. It took effect at Apr 26, 2014, 12:00 AM PDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2014, 8:19 PM PDT (03:19 UTC)
- In effect from
- Apr 26, 2014, 12:00 AM PDT
- Expired
- Apr 26, 2014, 9:00 PM PDT
- In force
- 21 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS76 KSGX 260319 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 819 PM PDT FRI APR 25 2014 ...STRONG AND GUSTY WESTERLY WINDS IN THE MOUNTAINS AND DESERTS LATE TODAY THROUGH SATURDAY EVENING... .A STRONG TROUGH OF LOW PRESSURE MOVING THROUGH SOUTHERN CALIFORNIA WILL BRING STRONG AND GUSTY SOUTHWEST TO WEST WINDS TO THROUGH SATURDAY EVENING...STRONGEST IN THE MOUNTAINS AND DESERTS. THE WINDS WILL GRADUALLY WEAKEN SATURDAY EVENING WITH BREEZY CONDITIONS CONTINUING INTO SUNDAY MORNING. CAZ055-056-058-060>062-261300- /O.CON.KSGX.HW.W.0008.000000T0000Z-140427T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 819 PM PDT FRI APR 25 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT SATURDAY... * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH...GUSTING TO 65 MPH. WIND GUSTS OF 70 MPH OR GREATER ARE POSSIBLE IN THE WIND- PRONE AREAS. * TIMING...SOUTHWEST TO WEST WINDS INCREASING THIS EVENING AND PEAKING TONIGHT. WINDS WILL TURN WEST-NORTHWEST SATURDAY MORNING...THEN SLOWLY WEAKEN SATURDAY AFTERNOON AND EVENING BEFORE DIMINISHING LATE SATURDAY NIGHT. * LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL SURFACE OCCASIONALLY ON THE DESERT FLOOR. * VISIBILITY...REDUCED AT TIMES BY BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 AND 247 IN SAN BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * REPORTS...PEAK WIND GUSTS SO FAR... SKY VALLEY...73 MPH AT 738 PM FRI VOLCAN MOUNTAIN...66 MPH AT 740 PM FRI HARRISON PARK...58 MPH AT 740 PM FRI WHITEWATER...50 MPH AT 550 PM FRI BORREGO SPRINGS...50 MPH AT 653 PM FRI * OUTLOOK...WINDS WILL BEGIN TO WEAKEN LATE SATURDAY AFTERNOON... BUT REMAIN GUSTY THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-261300- /O.NEW.KSGX.WI.Y.0034.140426T0700Z-140427T0400Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 819 PM PDT FRI APR 25 2014 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM PDT SATURDAY. * WINDS...WEST TO NORTHWEST WINDS 15 TO 20 MPH WITH GUSTS 30 TO 40 MPH IN THE COASTAL AREAS AND VALLEYS. GUSTS TO 45 MPH IN THE SANTA ANA MOUNTAINS. * TIMING...TONIGHT THROUGH SATURDAY EVENING...STRONGEST LATE TONIGHT INTO EARLY SATURDAY MORNING. * LOCATION...COASTS...VALLEYS...AND SANTA ANA MOUNTAINS. STRONGEST WINDS ALONG THE IMMEDIATE COAST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL WEAKEN SLIGHTLY SATURDAY AFTERNOON BEFORE DIMINISHING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SS
3 follow-up statements
835 WWUS76 KSGX 260954 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 254 AM PDT SAT APR 26 2014 ...PERIODS OF STRONG GUSTY WEST WINDS THROUGH EARLY EVENING... .A LOW PRESSURE SYSTEM MOVING INLAND THROUGH SOUTHERN CALIFORNIA WILL BRING STRONGER ONSHORE FLOW WITH PERIODS OF STRONG GUSTY WEST WINDS THROUGH EARLY EVENING. WINDS WILL BE STRONGEST IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-261800- /O.CON.KSGX.HW.W.0008.000000T0000Z-140427T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 254 AM PDT SAT APR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 70 MPH. * TIMING...LOCALLY STRONG GUSTY WINDS INTO EARLY EVENING...THEN GRADUALLY DECREASING LATE TONIGHT THROUGH EARLY SUNDAY. * LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL SURFACE OCCASIONALLY ON THE DESERT FLOOR. * VISIBILITY...IN THE DESERTS REDUCED AT TIMES BY BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 AND 247 IN SAN BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-261800- /O.CON.KSGX.WI.Y.0034.000000T0000Z-140427T0400Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 254 AM PDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS...AREAS OF WEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. ISOLATED GUSTS TO 45 MPH...MAINLY NEAR THE COAST. * TIMING...PERIODS OF GUSTY WINDS TODAY...DECREASING THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
038 WWUS76 KSGX 261745 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1045 AM PDT SAT APR 26 2014 ...PERIODS OF STRONG GUSTY WEST WINDS THROUGH EARLY EVENING... .STRONG ONSHORE FLOW AND GUSTY WEST WINDS WILL CONTINUE ACROSS SOUTHERN CALIFORNIA THROUGH THIS EVENING...AS THE UPPER LEVEL LOW CONTINUES TO SHIFT INLAND. THE STRONGEST WINDS WILL CONTINUE TO BE IN THE MOUNTAINS AND DESERTS. CAZ055-056-058-060>062-270400- /O.CON.KSGX.HW.W.0008.000000T0000Z-140427T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 1045 AM PDT SAT APR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 55 MPH. ISOLATED GUSTS TO 70 MPH. * TIMING...LOCALLY STRONG GUSTY WINDS THROUGH EARLY THIS EVENING...THEN GRADUALLY DECREASING LATE TONIGHT THROUGH EARLY SUNDAY. * LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS AND ON ADJACENT DESERT SLOPES. STRONG WIND GUSTS WILL SURFACE OCCASIONALLY ON THE DESERT FLOOR. * VISIBILITY...IN THE DESERTS REDUCED AT TIMES BY BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 AND 247 IN SAN BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * REPORTS...SKY VALLEY GUSTED TO 76 MPH AT 0800 PM. VOLCAN MOUNTAIN GUSTED TO 74 MPH AT 0410 AM. TORO PEAK GUSTED TO 69 MPH AT 1000 PM. HARRISON PARK GUSTED TO 69 MPH AT 0240 AM. LUCKY FIVE RANCH GUSTED TO 68 MPH AT 0250 AM. BURNS CANYON GUSTED TO 67 MPH AT 1051 PM. EDOM HILL GUSTED TO 64 MPH AT 0900 PM. BIG BLACK MOUNTAIN GUSTED TO 63 MPH AT 0200 AM...AND BOUCHER HILL GUSTED TO 66 MPH AT 0100 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-043-048-050-057-270400- /O.CON.KSGX.WI.Y.0034.000000T0000Z-140427T0400Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1045 AM PDT SAT APR 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...AREAS OF WEST WINDS 15 TO 25 MPH...WITH GUSTS AROUND 35 MPH. * TIMING...PERIODS OF GUSTY WINDS TODAY...DECREASING THIS EVENING. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
453 WWUS76 KSGX 262259 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 359 PM PDT SAT APR 26 2014 ...PERIODS OF STRONG GUSTY WEST WINDS CONTINUE IN THE MOUNTAINS AND DESERTS... ...WIND ADVISORY IS CANCELLED WEST OF THE MOUNTAINS... .STRONG ONSHORE FLOW AND GUSTY WESTERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND DESERTS INTO TONIGHT...BUT HAVE WEAKENED WEST OF THE MOUNTAINS. WINDS WILL REMAIN GUSTY ALONG THE RIDGE TOPS AND DESERT SLOPES THROUGH SUNDAY MORNING. CAZ042-043-048-050-057-270000- /O.CAN.KSGX.WI.Y.0034.000000T0000Z-140427T0400Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- 359 PM PDT SAT APR 26 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO BE GUSTY IN SOME AREAS INTO EARLY EVENING... BUT ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. $$ CAZ055-056-058-060>062-270400- /O.CON.KSGX.HW.W.0008.000000T0000Z-140427T0400Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 359 PM PDT SAT APR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * TIMING...LOCALLY STRONG AND GUSTY WINDS THROUGH THIS EVENING. * LOCATION...STRONGEST SUSTAINED WINDS ALONG MOUNTAIN RIDGE TOPS AND ON ADJACENT DESERT SLOPES. ISOLATED STRONG WIND GUSTS WILL SURFACE OCCASIONALLY ON THE DESERT FLOOR. * VISIBILITY...IN THE DESERTS REDUCED AT TIMES BY BLOWING SAND AND DUST. * IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TRAVEL MAY BE IMPACTED ALONG 1-10 IN THE COACHELLA VALLEY AND I-8 THROUGH THE SAN DIEGO COUNTY MOUNTAINS...AND ALONG STATE HIGHWAYS 18 AND 247 IN SAN BERNARDINO COUNTY. WATCH FOR BROKEN TREE LIMBS AND OTHER DEBRIS ON ROADWAYS. * REPORTS...SKY VALLEY GUSTED TO 76 MPH AT 0800 PM. VOLCAN MOUNTAIN GUSTED TO 74 MPH AT 0410 AM. TORO PEAK GUSTED TO 69 MPH AT 1000 PM. HARRISON PARK GUSTED TO 69 MPH AT 0240 AM. LUCKY FIVE RANCH GUSTED TO 68 MPH AT 0250 AM. BURNS CANYON GUSTED TO 67 MPH AT 1051 PM. EDOM HILL GUSTED TO 64 MPH AT 0900 PM. BIG BLACK MOUNTAIN GUSTED TO 63 MPH AT 0200 AM... AND BOUCHER HILL GUSTED TO 66 MPH AT 0100 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ JAD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 25, 1:22 PM PDT, 6 hours 57 minutes earlier.
Area forecast discussion, Apr 25, 1:22 PM PDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
122 PM PDT FRI APR 25 2014
.SYNOPSIS...
A LOW PRESSURE TROUGH MOVING THROUGH THE REGION TONIGHT WILL
BRING SCATTERED SHOWERS MOSTLY OVER AND WEST OF THE MOUNTAINS...WITH
SMALL AMOUNTS OF SNOW IN THE HIGH MOUNTAINS. THE TROUGH WILL ALSO
BRING STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS. COOLER
ON SATURDAY WITH STRONG WINDS CONTINUING IN THE DESERTS...AND
BREEZY CONDITIONS IN THE COASTAL AREAS AND VALLEYS. AFTER A CHILLY
START...IT WILL BE FAIR AND WARMER ON SUNDAY AS HIGH PRESSURE
SLOWLY REBUILDS. DRY AND WARMER FOR THE WORKWEEK UNDER HIGH
PRESSURE ALOFT...WITH LOCALLY GUSTY OFFSHORE WINDS AT TIMES.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THIS AFTERNOON...SATELLITE IMAGERY SHOWS SCATTERED LOW CLOUDS
OVER PORTIONS OF THE REGION WITH HIGH CLOUDS INCREASING FROM THE
NW. RADAR SHOWS SOME LIGHT SHOWERS NORTH OF POINT CONCEPTION.
INDIVIDUAL ELEMENTS ARE MOVING NE WHILE THE SYSTEM MOVES TO THE
SOUTHEAST. LOW CLOUDS WILL INCREASE TONIGHT AS A COLD LOW PRESSURE
TROUGH MOVES IN FROM THE NW.
MODELS REMAIN IN GOOD AGREEMENT REGARDING THE TIMING AND TRACK OF
THE LOW PRESSURE TROUGH DEEPENING AND MOVING QUICKLY THROUGH THE
REGION TONIGHT AND SAT MORNING. THE TROUGH WILL HAVE ENOUGH
DEEP-LAYER MOISTURE...COLD AIR INSTABILITY AND DYNAMIC FORCING TO
PRODUCE SCATTERED SHOWERS AND POSSIBLY TSTMS THIS EVENING INTO SAT
MORNING. ALTHOUGH CONDITIONS FOR TSTMS WILL NOT BECOME FAVORABLE
UNTIL TONIGHT WHEN THE COLDEST AIR MOVES IN ALOFT. MAINLY DUE TO THE
RAPID MOVEMENT OF THE SYSTEM...PRCIP AMOUNTS WILL BE MOSTLY A FEW
HUNDREDTHS TO ONE QUARTER INCH WEST OF THE MTNS AND LESS THAN ONE
TENTH INCH IN THE DESERTS. THE GREATEST ACCUMULATIONS WILL BE ON THE
COASTAL SLOPES WHERE STRONG OROGRAPHIC ENHANCEMENT WILL PRODUCE
TOTALS OF UP TO THREE QUARTERS OF AN INCH.
THIS SYSTEM WILL BRING STRONG AND GUSTY SW TO W WINDS THIS AFTERNOON
AND EVENING...BECOMING NW SAT MORNING. THE STRONGEST WINDS WILL BE
IN THE MTNS AND ADJACENT DESERT AREAS WHERE SPEEDS OF 30 TO 40 MPH
WITH GUSTS TO 65 MPH ARE EXPECTED. WIND GUSTS OF 70 MPH OR GREATER
ARE POSSIBLE ON THE DESERT SLOPES OF THE MTNS WHERE MTN WAVES REACH
THE SURFACE. AT LOW ELEVATIONS WEST OF THE MTNS...CONDITIONS WILL BE
BREEZY WITH WIND SPEEDS OF 15 TO 20 MPH GUSTING TO 30 MPH IN SOME
AREAS. WINDS WILL GRADUALLY WEAKEN SAT AFTERNOON THROUGH SUN MORNING.
THE TROUGH WILL BRING COLD AIR FROM THE NRN PAC INTO
SOCAL...RESULTING IN DAYTIME TEMPERATURES IN THE 50S AND 60S WEST OF
THE MTNS AND 70S IN THE DESERTS. THESE TEMPS ARE WELL BELOW SEASONAL
AVERAGES...ESPECIALLY FOR THE DESERTS.
BY LATE SAT...THE TROUGH WILL HAVE MOVED EAST PUTTING SOCAL UNDER
DRY AND STABLE NW FLOW ALOFT. THIS WILL BRING FAIR WEATHER FOR
SUN...BUT COOL AND BREEZY CONDITIONS WILL CONTINUE AT LEAST FOR THE
EARLY PART OF SUN.
FOR MON THROUGH THE WORKWEEK...A RIDGE OF HIGH PRESSURE BUILDING IN FROM THE
WEST WILL BRING FAIR AND MUCH WARMER WEATHER...WITH LITTLE OR NO
MARINE LAYER PRESENCE. PERIODS OF LOCALLY GUSTY OFFSHORE WINDS WILL
DEVELOP FOR TUE THROUGH THU AS A SFC HIGH MOVES INTO THE GREAT BASIN.
SURF...FORE-RUNNERS FROM A MODERATE VERY LONG-PERIOD SOUTH SWELL
SHOULD BEGIN ARRIVING TODAY WITH PERIODS OF 22-23 SECONDS. THE SWELL
WILL BUILD TONIGHT AND PEAK SATURDAY AFTERNOON THROUGH SUNDAY AT 4
FT/17-19 SECONDS...LIKELY PRODUCING HIGH SURF OF 5-8 FEET WITH
LOCALLY HIGHER SETS AND STRONG RIP CURRENTS ALONG THE ORANGE COUNTY
BEACHES. THUS...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE ORANGE
COUNTY COAST. SAN DIEGO COUNTY WILL BE LESS FAVORED...DUE TO THE
SOUTHERLY DIRECTION OF THE SWELL...BUT WILL STILL SEE ELEVATED
SURF...STRONG RIP CURRENTS AND LONGSHORE CURRENTS. A BEACH HAZARDS
STATEMENT REMAINS POSTED. THE SWELL WILL SLOWLY LOWER MONDAY THROUGH
TUESDAY.
&&
.AVIATION...
252020Z...BKN STRATUS 10 SM INLAND IN SAN DIEGO COUNTY...WITH BASES
AROUND 2500 FT MSL AND TOPS AROUND 3000-3500 FT MSL...WILL LIKELY
CONTINUE THROUGH 26/0000 UTC. ELSEWHERE...UNRESTRICTED VIS...FEW-SCT
CLDS 2500-3500 FT MSL AND FEW-SCT CLDS AOA 20000 FT MSL.
26/0000-1200 UTC...OVER AND W OR SW OF MTNS...INCREASING CLDS IN THE
2000-11000 FT MSL LAYER...WITH INCREASING SHOWERS...AREAS OF VIS
3-5SM...LOCAL VIS/CIGS AOB 2SM/1500 FT MSL IN HEAVIER
SHOWERS...SLIGHT CHANCE OF THUNDERSTORMS WITH CB TOPS TO 25000 FT
MSL WITH POSSIBLE SMALL HAIL/STRONG DOWNDRAFTS...AND MTN OBSCURATION
OF COASTAL SLOPES. ELSEWHERE...INCREASING CLDS AOA 10000 FT MSL AND
UNRESTRICTED VIS EXCEPT FOR AREAS OF BLOWING DUST IN THE DESERTS
PRODUCING VIS AOB 2 SM.
WINDS...BY 26/0000 UTC...SW TO W WINDS OF 25 TO 35 KT...WITH GUSTS
OF 40-55 KT OVER THE RIDGES...ALONG DESERT SLOPES...THROUGH
PASSES/CANYONS AND INTO ADJACENT DESERT AREAS WILL RESULT IN STG-SVR
UDDFS/LLWS/ROTORS OVER AND E OR NE OF THE MTNS. KSAN...SFC WIND
GUSTS WILL LIKELY REACH 30 KT STARTING AROUND 26/0600 UTC AND
CONTINUING THROUGH AT LEAST 26/1700 UTC. KTRM...CHANCE OF NW SFC
WIND GUSTS OF 40-50 KT DURING THE 26/1000-1500 UTC TIME-FRAME.
&&
.MARINE...
THIS AFTERNOON THROUGH SUNDAY...NORTHWESTERLY WIND GUSTS 25-30 KT
WILL DEVELOP OVER THE COASTAL WATERS AS A STRONG TROUGH OF LOW
PRESSURE MOVES THROUGH SOUTHERN CALIFORNIA. THERE MAY BE SOME LOCAL
GUSTS TO 35 KT...BUT NOT WIDESPREAD OR PERSISTENT ENOUGH TO WARRANT
A GALE WARNING ISSUANCE. IN ADDITION...THERE WILL BE A STEEP
SHORT-PERIOD WEST-NORTHWEST SWELL AT AROUND 7-9 FEET. WINDS AND SEAS
WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT DURING THIS PERIOD.
ALTHOUGH WINDS WILL DROP OFF OVER THE INNER WATERS ON SUNDAY
MORNING...LOCAL WRF AND CANSAC WRF INDICATE STRONG WINDS CONTINUING
OVER THE OUTER WATERS THROUGH SUNDAY EVENING. THUS...THE ADVISORY
FOR THE OUTER WATERS CONTINUES THROUGH SUNDAY EVENING. THE SMALL
CRAFT ADVISORY FOR BOTH THE INNER AND OUTER WATERS GOES INTO EFFECT
EARLY THIS EVENING. SEE LAXMWWSGX FOR DETAILS. WINDS AND SEAS WILL
DIMINISH OVER THE OUTER WATERS BY EARLY MONDAY MORNING.
ALSO...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT OVER THE
COASTAL WATERS...WITH SMALL HAIL...BRIEF HEAVY RAIN...LOCALLY
GUSTIER WINDS...AND WATERSPOUTS POSSIBLE WITH ANY THUNDERSTORMS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WARNING UNTIL 9 PM PDT SATURDAY FOR THE APPLE AND
LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN DIEGO
COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS.
WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 11 AM PDT
SATURDAY FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN
BERNARDINO COUNTY MOUNTAINS.
HIGH SURF ADVISORY FROM 11 AM SATURDAY TO 10 PM PDT SUNDAY FOR
THE BEACHES IN THE ORANGE COUNTY COASTAL AREAS.
BEACH HAZARDS STATEMENT FROM SATURDAY MORNING THROUGH LATE
MONDAY NIGHT FOR THE SAN DIEGO COUNTY COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM PDT
SUNDAY FOR THE WATERS FROM SAN MATEO POINT TO THE MEXICAN
BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE
ISLAND.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 11 AM PDT
SUNDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO THE
MEXICAN BORDER AND OUT 30 NM.
&&
PUBLIC...PG
AVIATION/MARINE...HARRISONNearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.